Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 110, NWS Tulsa, OK

September 24, 2019LeFlore County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 6:43 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2019, 6:43 PM CDT (23:43 UTC)
Expired
Sep 24, 2019, 9:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

312 
WGUS54 KTSA 242343
FFWTSA
OKC079-127-250245-
/O.NEW.KTSA.FF.W.0110.190924T2343Z-190925T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
643 PM CDT Tue Sep 24 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northeastern Pushmataha County in southeastern Oklahoma...
  Southwestern Le Flore County in southeastern Oklahoma...

* Until 945 PM CDT.

* At 643 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 2 inches of rain have 
  fallen over the past two hours. Flash flooding is expected to 
  begin shortly.

* Some locations that may experience flooding include...
  Octavia...                        Muse...
  Big Cedar...                      Nashoba...
  Honobia...                        

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3435 9532 3468 9508 3468 9458 3451 9466
      3451 9504 3432 9505

$$
1 follow-up statement
040 
WGUS74 KTSA 250235
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
935 PM CDT Tue Sep 24 2019

OKC079-127-250245-
/O.EXP.KTSA.FF.W.0110.000000T0000Z-190925T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha OK-Le Flore OK-
935 PM CDT Tue Sep 24 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES WILL EXPIRE AT 945 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3435 9532 3468 9508 3468 9458 3451 9466
      3451 9504 3432 9505

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 3:07 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 24, 3:07 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT Tue Sep 24 2019

.DISCUSSION...
The flash flood watch will be extended through early evening
given the ongoing convection and saturated soil conditions. Will
go ahead and cancel the northern tier of counties given storms
should remain more isolated. Locally 4 to 5 inches of rainfall
have occurred in some areas. Thunderstorm activity will likely
begin to dissipate by early evening with loss of heating.

A few widely scattered storms will remain possible through the
day Wednesday, however the better precip chances will be along
approaching frontal boundary Wednesday evening. Moderate
instability/shear along and south of front will support at least
a limited severe threat through evening hours with hail/damaging
winds the primary threat, although a few isolated supercells can
not be ruled out initially. In addition to the severe threat,
locally heavy rainfall will be possible across far northeast
Oklahoma and northwest Arkansas as PWATs approach 2 inches near
boundary.

At least low thunderstorm chances will continue for the remainder
of the work week into the early part of the weekend.  Upper
low currently over northern Baja will become sheared/lift NE into
the central Plains Friday into Saturday. GFS a little more
aggressive with pushing cold front into northeast Oklahoma during
this time with more widespread precipitation. ECMWF keeps front
further north over Kansas, including the better chances for
storms. For now, went with a blend of the two solutions concerning
POPS Friday night into Saturday.

Large upper high will build over the south-central/southeast
CONUS through the early to middle part of next week. The warm/humid
conditions will likely persist with temperatures remaining 5
to 10 degree above normal for this time of year.
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  89  69  86 /  20  30  60  30
FSM   72  88  71  87 /  30  40  40  30
MLC   71  89  70  88 /  20  20  20  20
BVO   69  88  67  83 /  20  30  70  30
FYV   69  83  67  82 /  30  40  60  30
BYV   69  86  68  83 /  30  50  70  30
MKO   70  87  69  86 /  30  30  50  30
MIO   70  85  67  82 /  30  40  70  30
F10   70  91  68  88 /  20  20  40  20
HHW   71  88  70  89 /  30  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-065-066-
     068>076.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ010-011-019-
     020-029.

&&

LONG TERM....12
Hazardous weather outlook, Sep 24, 4:58 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Tue Sep 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Tue Sep 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing...diminishing after sunset.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and south of Interstate 40.
	ONSET...Ongoing...diminishing after sunset.

DISCUSSION...
Scattered thunderstorms continue this afternoon along and south
of Interstate 40 with more isolated storms further north.
The stronger storms and heavier rainfall through the evening hours
is expected to remain along and south of Interstate 40.  A few
strong storms are possible along with locally heavy rainfall.
The coverage and intensity of storms is expected to wane
after sunset.  Overnight thunderstorm chances will focus more
across far northeast Oklahoma into northwest Arkansas, however
at this time widespread heavy rainfall is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Storm chances will increase again Wednesday evening through
Thursday morning primarily across northeast Oklahoma into
northwest Arkansas.  A few of the storms may become strong
and locally heavy rainfall will again be possible. Given the
recent rainfall, a risk of flash flooding may develop.
The weak cold front will likely stall in the area through late
week which will maintain a chance of storms.  This weekend
a drier pattern is forecast to prevail.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Sep 24, 1:40 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      1 N WATTS               36.12N 94.57W
09/24/2019                   ADAIR              OK   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED THAT SOUTHBOUND LANE OF
            HIGHWAY 59 JUST NORTH OF WATTS IS CLOSED DUE TO HIGH
            WATER.

&&

SJC
Special weather statement, Sep 24, 3:51 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 PM CDT Tue Sep 24 2019

OKZ075-076-242130-
Latimer OK-Le Flore OK-
351 PM CDT Tue Sep 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 430 PM CDT...

At 351 PM CDT, a strong thunderstorm was located near Damon, moving
east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wilburton...                      Red Oak...
Talimena State Park...            Damon...
Bengal...                         Panola...

LAT...LON 3472 9531 3489 9538 3504 9500 3478 9494
TIME...MOT...LOC 2051Z 250DEG 18KT 3484 9526
Special weather statement, Sep 24, 4:26 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
426 PM CDT Tue Sep 24 2019

OKZ049-075-076-242200-
Latimer OK-Pushmataha OK-Le Flore OK-
426 PM CDT Tue Sep 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA...SOUTH
CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 500 PM
CDT...

At 426 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Talihina to 2 miles west of
Tuskahoma. Movement was northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Clayton...                        Talihina...
Albion...                         Kiamichi...
Talimena State Park...            Tuskahoma...

LAT...LON 3483 9479 3454 9521 3462 9543 3482 9516
TIME...MOT...LOC 2126Z 240DEG 24KT 3478 9510 3461 9531
Special weather statement, Sep 24, 5:57 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Tue Sep 24 2019

OKZ049-076-242345-
Pushmataha OK-Le Flore OK-
557 PM CDT Tue Sep 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 645 PM CDT...

At 557 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Whitesboro to 5 miles east of Nashoba.
Movement was east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Albion...                         Whitesboro...
Muse...                           Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3452 9521 3468 9509 3468 9506 3473 9506
      3474 9505 3470 9467 3451 9482 3451 9504
      3443 9505
TIME...MOT...LOC 2257Z 283DEG 14KT 3467 9497 3451 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:16 PM CDTFlash Flood WatchTSAAdair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more22 hr
Sep 24, 4:09 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
Sep 24, 6:47 AM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Sep 24, 6:53 AM CDTAreal Flood AdvisoryTSANowata, Rogers, Tulsa, Washington3 hr
Sep 24, 7:24 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner3 hr
Sep 24, 7:36 AM CDTFlash Flood WarningTSANowata, Rogers3 hr
Sep 24, 8:52 AM CDTAreal Flood AdvisoryTSADelaware3 hr
Sep 24, 10:31 AM CDTAreal Flood WarningTSANowata, Rogers6 hr
Sep 24, 11:02 AM CDTFlash Flood WarningTSAAdair, Cherokee5 hr
Sep 24, 12:25 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah5 hr
Sep 24, 2:34 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg116 min
Sep 24, 3:51 PM CDTSpecial Weather StatementTSALatimer39 min
Sep 24, 4:21 PM CDTRiver Flood WarningTSACherokee42 hr
Sep 24, 4:23 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware16 hr
Sep 24, 4:26 PM CDTSpecial Weather StatementTSALatimer34 min
Sep 24, 4:41 PM CDTAreal Flood AdvisoryTSALatimer, Pushmataha2 hr
Sep 24, 4:54 PM CDTFlash Flood WarningTSALatimer, Pushmataha3 hr
Sep 24, 5:20 PM CDTAreal Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah6 hr
Sep 24, 5:29 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
Sep 24, 5:57 PM CDTSpecial Weather StatementTSALeFlore48 min
Sep 24, 6:20 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha115 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.